* DISCLAIMER: I’m probably going to swear guys, fair warning :) I am a sad panda today.
This morning after a return call from my specialist I was frustrated to the point of almost having a cry, but you can’t do that at work right? So I didn’t. I did that stupid tip your head back so the tears go back in move that you know doesn’t work, but you do it anyways. I am on so many drugs for PCOS & Insulin resistance as well as other crap. Currently I am supposed to be taking the following: Metformin, I-Folate, Vitamin D, Eutroxsig, fish oil. I think that is it, but who knows these days. Now this post is not about the amount of money I spend on medication, it is not about timing my day around said medication… in the paraphrased words of Elle Woods, this is about something that is much more important… my hair!
The specialist prescribed me Eutroxsig in December, he never discussed any possible risks or side effects of the drug with me – which it seems is pretty par for the course these days. So I have been taking it since the end of December. Over the past month I have lost between 30 & 40% of my hair and it’s still falling guys. I used to do my bathroom floors once a week, but since my tiles now resemble shag pile carpet I am having to do it more often. It is bad guys. It was only that the Pharmacist discussed possible side effects of the drug with me that I twigged that it must be that. So I called my specialist and said I wanted to stop taking it, I was told that he felt it was a side effect of the condition and not the drug. I explained that I had had the same condition for many years and this had never happened before. I just got a call back this morning and was told that he still felt it wasn’t the drug, he has asked me to go and get my thyroid re-tested (YAY more money) to see if there is any change and then ask my GP for a referral to a hair loss specialist. A hair loss specialist? What the fuck?! Why do I need to go see yet another doctor for something that wasn’t a problem before I started taking what this guy told me to? Are they trying to send me to a hair loss clinic like Advance Hair or something? I don’t need Shane Warne’s buddies, I just need my hair back. So with this anger/frustration rolling around in my body I decided to put my Research Librarian skills to good use and look up the other possible side effects of the drug. Holy shit you guys, holy shit! There are 70 of them! Granted some are listed as really rare, but still, OMG! Then I realised that I have been having some of the side effects that are listed, I just didn’t pay attention or assumed they were linked to PCOS or IR. Here are some of the things that have been happening:
- Extreme fatigue – I had fatigue already due to PCOS/IR, but over the past two months there are days where I feel capable of nothing.
- Irritability – Only when I am awake. My patience has never been so low. I try very hard to not snap at people, very hard.
- Sweating – Ha, sweating. That’s putting it mildly; I have been creating rivers that no person ever wants to visit.
- Blurred or double vision – this isn’t too bad, but it does explain the random fits of blurriness I seem to get every now and then.
- Headaches – yup they are pretty regular.
- Crying – I feel like crying a lot. A real lot! And not just a delicate single tear rolling down my cheek, I am talking red faced ugly crying here people!
- Hair loss – I feel like I have lost more hair than some people have. Thank god I had uber thick hair to start with or else by now I would be one of those fabulous bald women who is all about her earrings.
- Feeling not well or unhappy (who writes this crap) – this is pretty regular. Over the past two months I am not able to deal with day to day things as easily and effortlessly as I used to. I thought it was my depression rearing its ugly head, which it could be – it certainly feels like the same thing. But it could be this too. I have also been rather paranoid lately, this can be a symptom of depression, but one of the other side effects is ‘Suspicion or distrust’. So who knows.
- Rapidly changing moods – Oh. My. God. YES. All the time! I change moods quicker than I change radio stations when Bieber comes on! It’s bad guys, way worse than normal PMS.
Here’s one that P’d me off good…
- Trouble getting pregnant – Uhhh excuse me? What did you say? My fertility specialist put me on medication whose side effects include ‘trouble getting pregnant’? What the fuck?!
Here’s a couple of the weirder side effects:
- False or unusual sense of well-being – Umm… how would you know if it was false? The only way to test that would be to put yourself in a dangerous situation and see how you felt about it. Jump in a tank of hungry sharks with a bleeding finger and feel as though it is the same as enjoying your morning coffee? Well then… you might have a problem.
- Feeling things are not real – Is this real life??
On top of all this we found out that the debilitating pain my Hubby is getting in his upper back is due to bone spurs growing inwards on his C6 & C7 vertebrae which are then affecting the nerve. Joy. So I don’t know whether the symptoms I have been having over the past couple of months are because of stress or the meds. I don’t know, but I do know I am over it. I have had enough. I just want to crawl into a little me cave for a while. I know I am not someone who usually feels sorry for herself, but right now I am facing a bald, childless existence and I am kinda pissed about it.
Absolutely pissed about it in fact. Side note: pretty sure this post demonstrates that I am not suffering from a ‘false or unusual sense of wellbeing’.